Georgia, 2015Damaging Wind in Georgia, April 22, 2015
April 22, 2015 · NWS FFC · 1 event in 1 county or zone
A weak cold front moved into north Georgia during the evening resulting in scattered thunderstorms. An isolated severe thunderstorm late in the evening produced wind damage in Forsyth County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front moved into north Georgia during the evening resulting in scattered thunderstorms. An isolated severe thunderstorm late in the evening produced wind damage in Forsyth County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 22, 6:48 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 22, 6:48 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT WED APR 22 2015
.EVENING UPDATE...
A COLD FRONT IS PUSHING INTO FAR NW GA THIS EVENING. THIS COUPLED
WITH AN UPPER DISTURBANCE IS SPARKING SHOWERS AND THUNDERSTORMS
ACROSS NORTH AL AND NOW PUSHING INTO NW GA. EXPECT SCATTERED SHOWERS
AND THUNDERSTORMS TO CONTINUE DEVELOPING AHEAD OF THE FRONT AND
TRAVERSE ACROSS MAINLY FAR NORTH GA THROUGH THE EVENING. HIRES
MODELS HOLD THIS ACTIVITY MAINLY NORTH OF ATLANTA THROUGH THE
EVENING...BUT THE HRRR DOES SAG AT LEAST SHOWERS INTO THE ATLANTA
AREA SOMETIME SHORTLY AFTER MIDNIGHT. THIS SEEMS REASONABLE WITH THE
FRONT EXPECTED TO PUSH ACROSS ATLANTA BETWEEN 3-5 AM THU MORNING.
MESO ANALYSIS SHOWS AROUND 400-800 MUCAPE AND 20-25KT 0-1KM BULK
SHEAR... WHICH SUGGEST THE POTENTIAL FOR A FEW STRONG STORMS MOVING
INTO MAINLY NW AND NORTH CENTRAL GA THIS EVENING... WITH SMALL
HAIL... FREQUENT LTG... BRIEF HEAVY RAIN AND POSSIBLY WIND GUSTS TO
45 MPH BEING THE MAIN THREATS WITH THESE STORMS THIS EVENING. WILL
CONTINUE TO MONITOR THINGS CLOSELY AS THE FRONT SAGS INTO NORTH GA
THIS EVENING. EXPECT THE CURRENT STORMS TO SHOW SOME WEAKENING
THROUGH THE EVENING WITH LOSS OF DAYTIME HEATING. /39
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
/ISSUED AT 237 PM EDT WED APR 22 2015/
SURFACE COLD FRONT WILL MOVE INTO NORTH GA THIS EVENING AND INTO
CENTRAL GA BY THURSDAY MORNING...EXITING THE CWA BY 18Z THURSDAY.
MOISTURE IS VERY LIMITED AND THEREFORE WILL STAY WITH SLIGHT CHC/LOW
CHC POPS ACROSS NORTH GA TONIGHT AND INTO CENTRAL GA LATE TONIGHT. A
SECONDARY SHORT WAVE WILL MOVE ACROSS THE CWA WHICH WILL KEEP
CHC/SLGT CHC POPS ACROSS MOST OF THE CWA THURSDAY...BUT ENDING BY
00Z FRI. THERE IS SOME INSTABILITY THIS EVENING AND WILL KEEP THE
MENTION OF SLIGHT CHANCE TSRA...BUT BY 03Z THE INSTABILITY DECREASES
AND WILL GO WITH SHOWERS. WILL PUT THUNDER BACK IN THE GRIDS BY 15Z
AS DAYTIME HEATING HELPS ENHANCE THE LIMITED INSTABILITY THAT THERE
IS.
17
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
/ISSUED AT 237 PM EDT WED APR 22 2015/
NEEDED TO BUMP POPS UP FOR NORTH AND PORTIONS OF CENTRAL GA FRIDAY
NIGHT AND SATURDAY. OTHERWISE...MAINLY ONLY TWEAKS TO THE LONG TERM
BASED ON THE LASTEST GUIDANCE.
BDL
PREVIOUS DISCUSSION...
MEDIUM RANGE MODELS HAVE BECOME A BIT MORE CONSISTENT...BOTH RUN-TO-
RUN AND AMONGST EACH OTHER...THROUGH THE WEEKEND AT LEAST. EXTENDED
FORECAST PERIOD STARTS OUT DRY AND MILD IN THE WAKE OF THE MID-WEEK
SYSTEM. GFS AND ECMWF NOW MUCH BETTER ALIGNED BRINGING PRECIPITATION
BACK INTO THE REGION BY LATE FRIDAY WITH THE BEST CHANCES SATURDAY/
SATURDAY NIGHT AS A SERIES OF SHORT WAVES SWEEP THROUGH AND AN
ASSOCIATED SURFACE LOW/COLD FRONT MOVE ACROSS REGION. INSTABILITY IS
NOT FORECAST TO BE ALL THAT IMPRESSIVE...BUT SHOULD BE SUFFICIENT FOR
AT LEAST ISOLATED TO SCATTERED THUNDER WITH THIS SYSTEM. ALTHOUGH
THREAT OF SEVERE WEATHER LOOKS MINIMAL DUE TO LIMITED INSTABILITY...
STRONG LOW/MID-LEVEL WINDS SATURDAY BEAR WATCHING. A BIT OF A DRY
PERIOD SUNDAY BEHIND THIS SYSTEM WITH SEASONABLY MILD TEMPERATURES.
FOR THE REMAINDER OF THE EXTENDED FORECAST PERIOD THE GFS AND THE
ECMWF DIVERGE QUITE A BIT. BOTH INDICATE THE PERIOD WILL BE
UNSETTLED...BUT BOTH ALSO APPEAR TO BE SOMEWHAT OVER-AMPLIFIED AND
MORE THAN A LITTLE BIZARRE FOR THIS LATE IN THE SEASON. I BELIEVE ITS
PROBABLY A GOOD IDEA TO KEEP THE POPS AND TEMPERATURES A BIT MORE
GENERIC AND NOT SO EXTREME UNTIL THE MODELS HOPEFULLY SETTLE DOWN A
BIT ON LATER RUNS.
20
&&
.AVIATION...
00Z UPDATE...
VFR CONDITIONS WILL CONTINUE THIS THROUGH THE TAF PERIOD. A WEAK
COLD FRONT IS PUSHING INTO FAR NW GA WITH THIS UPDATE. RADAR SHOWS
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AHEAD OF THE FRONT.
EXPECTING MAINLY MID LEVEL CIGS BY 03Z...THEN TEMPO -SHRA BETWEEN 08-
12Z TONIGHT AHEAD AND BEHIND THE FRONT. EXPECTING CURRENT WEST WINDS
TO SHIFT NW AROUND 08-09Z THU... THEN BECOME GUSTY BY 14-15Z THU.
WILL HOLD MID CLOUDS IN ON THU AS AN ACTIVE NW FLOW ALOFT IS NOTED
IN SOME MODELS.
//ATL CONFIDENCE...
00Z UPDATE...
MEDIUM ON -SHRA. HIGH ON REMAINING ELEMENTS.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 53 71 46 72 / 20 30 5 20
ATLANTA 55 72 51 72 / 30 40 5 30
BLAIRSVILLE 43 63 38 69 / 20 20 5 20
CARTERSVILLE 46 69 42 70 / 20 30 5 30
COLUMBUS 58 77 55 78 / 30 40 10 30
GAINESVILLE 52 69 48 69 / 20 20 5 20
MACON 55 77 51 76 / 20 40 5 30
ROME 47 70 43 69 / 20 30 5 30
PEACHTREE CITY 52 74 48 72 / 30 40 5 30
VIDALIA 60 82 59 78 / 20 40 5 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...17
LONG TERM....BDL
AVIATION...17
Hazardous weather outlook, Apr 22, 7:32 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT WED APR 22 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
832 PM EDT WED APR 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.
.DAY ONE...THIS EVENING AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL SPREAD ACROSS PARTS OF
NORTH GEORGIA THROUGH THE EVENING... MAINLY NORTH OF A CEDARTOWN TO
CANTON TO CLEVELAND LINE. A FEW STORMS COULD BE STRONG OVER FAR
NORTHWEST AND NORTH CENTRAL GEORGIA THIS EVENING.
WEATHER HAZARDS EXPECTED...
BRIEF HEAVY RAIN... FREQUENT LIGHTNING... SMALL HAIL AND WIND GUSTS
TO 40 MPH ARE LIKELY WITH THE STRONGER STORMS.
DISCUSSION...
AN UPPER DISTURBANCE AND A COLD FRONT PUSHING INTO FAR NORTH GEORGIA
WILL INTERACT WITH MARGINAL INSTABILITY AND MODERATE WIND SHEAR TO
PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS PARTS OF NORTH
GEORGIA THIS EVENING. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT
EXPECTED... A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND
SMALL HAIL. THE THUNDERSTORM THREAT SHOULD GREATLY DIMINISH BEFORE
MIDNIGHT AS AN UPPER DISTURBANCE PUSHES EAST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON
THROUGH SATURDAY NIGHT AND AGAIN MONDAY THROUGH TUESDAY. THE BEST
CHANCE FOR THUNDERSTORMS WILL BE SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 22, 6:49 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT WED APR 22 2015
GAZ001>003-230015-
DADE GA-CATOOSA GA-WALKER GA-
749 PM EDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DADE...CATOOSA
AND WALKER COUNTIES UNTIL 815 PM EDT...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CHATTANOOGA VALLEY...OR 9 MILES EAST OF
TRENTON...MOVING EAST AT 55 MPH. PEA SIZE HAIL IS ALSO POSSIBLE WITH
THESE STORMS.
RAINFALL AMOUNTS OF UP TO ONE HALF INCH PER HOUR CAN BE EXPECTED
ACROSS DADE...CATOOSA AND WALKER COUNTIES...INCLUDING
AREAS AROUND RINGGOLD...TRENTON...FORT
OGLETHORPE...CHICKAMAUGA...LOOKOUT MOUNTAIN...CHATTANOOGA
VALLEY...LAKEVIEW...CHATTANOOGA VALLEY... GRAYSVILLE...BLUE
SPRING...BOYNTON...NOBLE...CLOUDLAND CANYON STATE PARK...COOPER
HEIGHTS...NEW ENGLAND...MORGANVILLE...BEAUMONT...ROCK
SPRING...INDIAN SPRINGS AND WILDWOOD.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3498 8504 3482 8508 3481 8512 3482 8513
3477 8514 3473 8516 3481 8553 3498 8555
TIME...MOT...LOC 2346Z 275DEG 48KT 3492 8535Special weather statement, Apr 22, 7:20 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT WED APR 22 2015
GAZ002>004-230045-
CATOOSA GA-WHITFIELD GA-WALKER GA-
820 PM EDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CATOOSA...WHITFIELD AND WALKER COUNTIES UNTIL 845 PM EDT...
AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LA FAYETTE...OR NEAR LAFAYETTE...MOVING EAST
AT 40 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS CATOOSA...WHITFIELD AND WALKER COUNTIES THROUGH 845 PM
EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...LAFAYETTE...LA FAYETTE...NOBLE...ROCKY FACE...NAOMI...ROCK
SPRING...MILL CREEK...LINWOOD...VILLANOW AND WOOD STATION.
LAT...LON 3481 8489 3462 8500 3467 8541 3484 8537
TIME...MOT...LOC 0020Z 279DEG 34KT 3475 8530
Special weather statement, Apr 22, 7:36 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT WED APR 22 2015
GAZ011-012-019-230100-
GORDON GA-CHATTOOGA GA-FLOYD GA-
836 PM EDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN GORDON...CHATTOOGA AND FLOYD COUNTIES UNTIL 900 PM EDT...
AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUMMERVILLE...MOVING EAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS GORDON...CHATTOOGA AND FLOYD COUNTIES THROUGH 900 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CALHOUN...SUMMERVILLE...PLAINVILLE...SHANNON...LYERLY...
EVERETT SPRINGS...SUGAR VALLEY...ARMUCHEE...HOLLAND...OOSTANAULA...
BERRYTON...LAKE MARVIN...JAMES H. FLOYD STATE PARK...PINSON AND
TIDINGS.
LAT...LON 3461 8499 3440 8491 3440 8495 3438 8496
3439 8497 3440 8497 3440 8498 3438 8498
3439 8500 3435 8501 3435 8502 3433 8502
3427 8541 3444 8547
TIME...MOT...LOC 0036Z 253DEG 31KT 3438 8536Special weather statement, Apr 22, 7:44 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT WED APR 22 2015
GAZ002-004-005-012-230115-
MURRAY GA-GORDON GA-WHITFIELD GA-WALKER GA-
844 PM EDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN MURRAY...GORDON...WHITFIELD AND WALKER COUNTIES UNTIL 915 PM
EDT...
AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DALTON...MOVING EAST AT 35
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS MURRAY...GORDON...WHITFIELD AND WALKER COUNTIES THROUGH
915 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...RESACA...FORT MOUNTAIN STATE PARK...NORTH
GEORGIA SPEEDWAY...MILL CREEK...VILLANOW...NICKELSVILLE...RAMHURST...
CARTERS...TILTON...AUDUBON AND OAKMAN.
LAT...LON 3477 8464 3473 8466 3453 8465 3460 8515
3478 8513
TIME...MOT...LOC 0044Z 275DEG 30KT 3469 8505Thunderstorm Wind, Forsyth
- When
- April 22, 8:00 PM EST to 8:10 PM EST
- Where
- Forsyth County, 2.06 mi S of Cumming
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.170, -84.149
The Forsyth County Emergency Manager reported a tree blown down on house 2 miles south of Cumming. Six other trees were down elsewhere around the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, April 22, 2015$3.5 million · 2.5 in hail · 22 events
- Tornado and Flooding in Texas, April 22, 2015$4.5 million · EF0 · 13 events
- Hail and Damaging Winds in Louisiana, April 22, 20151 injured · $1.5 million · 1.75 in hail · 4 events
- Hail and Damaging Winds in Louisiana, April 22, 20151 injured · $940,000 · 1 in hail · 7 events
- Damaging Winds in New Jersey, April 22, 2015$155,000 · 53 kt wind · 11 events
- Tornadoes and Hail in Texas, April 22 to 24, 2015EF1 · 39 events
- Damaging Winds and Lightning Strike in Mississippi, April 22, 2015$61,000 · 53 kt wind · 5 events
- Hail and Damaging Winds in Texas, April 22, 20153 in hail · 14 events
- Strong Wind in Virginia, April 22, 2015$14,000 · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 22, 20158 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 22, 201556 kt wind · 7 events
- Marine Hail and Waterspout in Gulf of Mexico, April 22, 20152.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574085.